Doctor insights on:
Aleve And Ulcers
Imitrex (sumatriptan) works for my migraines 60% of the time, what other prescription is available that works more consistently? Aleve helps, other OTC never helps. history ulcers
TWO APPROACHES: Prevention most critical, and this includes botox, beta-blockers, topirimate, depakote, and a few otc agents such as butterbur, feverfew, co-q10, magnesium, riboflavin. Best triptans to be used to stop headache, might try nasal zomig, relpax, (eletriptan) frova, treximet, all may work far better than imitrex. ...Read moreSee 1 more doctor answer
Possible: Vimovo (esomeprazole and naproxen) is a combination of Naproxen and esomeprazole. The Naproxen (NSAID) can cause all forms of GI upset , including erosive gastritis and perforation . Also must watch for severe skin reactions , red/ purple rash, which can be life-threatening. The longer you take it , the more likely you will get upper GI problems. Only 1 in 5 patients are symptomatic , so be careful, limit to short-term use. ...Read more
I know I have pericarditis and when i took naproxen i got an ulcer so i stopped the medication however i still have this pain in my chest?
My doctor wants to do an endoscopy due to suspected ulcer caused by 6months of naproxen. I'm not comfortable with it, what are my other options?
Your choice: Your doctor is recommending the normal and appropriate tests for you. It is your body and your life and you can always opt out of any test or treatment. Another alternative is treating you for an ulcer and re evaluating in 6-8 weeks. It is always possible that a mistake will be made in the diagnosis but the risk of this approach is relatively low. ...Read more
Did 2week antibiotics for suspected ulcer caused by naproxen. Symptoms returned shortly after.Was taking pepacid daily/switched to prilosec.now what?
Developed ulcer after yrs of doctor-recommended naproxen for chronic pain. Can i take naproxen after ulcer heals, even if smaller dose, less frequent?
See details: First of all, chronic Naproxen use should never be prescribed without also prescribing a proton pump inhibitor such as Prilosec or Protonix (pantoprazole) to minimize the risk of developing ulcers or GI bleeds. If you are going to try to restart it (i would not recommend doing it) then you must take the additional step to protect your GI tract. ...Read moreSee 1 more doctor answer
I take naproxen&also have anemia w/ dark stool apparently naproxen can cause ulcer could that B What I have or cancer?
Cancer is unlikely: While not impossible, cancer in a 40 yo female is MUCH less likely than a GI bleed in when you are taking a non-selective COX-2 inhibitor like naproxen. Unless, you are having severe symptoms of dizziness, headache, and the like you should be fine with just discontinuation of the naprosyn (and other NSAIDs like ibuprofen) and giving it time for your symptoms to subside. O/W see your PCM sooner. ...Read more
I have a history of stomach ulcers in 2010! i take naproxen for my pcos symptoms! i think I have another! if needed can a ER diagnose me?
Perhaps: You should not be taking naprosyn (naproxen) if you have had an ulcer. The best study to diagnose this condition is endoscopy. A barium upper GI x-ray will also diagnose this condition. The er dr will possibly do a stool study (or rectal exam to obtain stool). Stool will be examined for "occult" blood. ...Read moreSee 1 more doctor answer
Hi, the doctor prescribed naproxen for knee pain. My stomach has been hurting for a week for a lil bit. I'm wondering if this is an ulcer?
Could be: Naproxsyn is not to be used chronically. So see doctor and go from there ...Read more
I suffer from gerd, no history of ulcers and I also suffer from migraines. I am desperate for relief, is it ok to take aleeve or ibproufen?
NSAIDs may harm: Even without a history of ulcer gerd can get worse with nsaids or even progress to erosive esophagitis. Nsaids can create an ulcer condition in the stomach. To minimize bad effects take with Omeprazole and food. Tylenol (acetaminophen) is safer for the stomach in standard doses so try that first. If you are suffering from chronic frequent migraines see a doctor for better rx options. ...Read moreSee 1 more doctor answer
Aleve (naproxen) : Yes. Make sure you are taking the appropriate dose at the right intervals. ...Read more
If I took two aleve (naproxen)s (naproxen) about an hour and a half ago and then I just took two aleve (naproxen) pm, should I be concern?
Max doses: max doses are set based upon the maximum benefit possible from a medication (in this case, patients who take more than 500mg naproxen at a time get no more pain relief than a dose of 500mg), but side effects continue to build at higher doses. For Alleve, you are likely to get stomach upset with excess dosing, possibly kidney damage or ulcers with recurrent excess. Once though is not worrisome. ...Read more
Got a shot of tordol at around 4pm yesterday for migraine s which I suffer from , when is it it ok to take aleve? Im also taking 150 mg topirimate
Drug interactions: There is a possible drug interaction. Per Drugs.Com drug interaction checker- "Using sertraline together with naproxen may increase the risk of bleeding. The interaction may be more likely if you are elderly or have kidney or liver disease". That does not mean you shouldn't take them both - but be aware of that risk. ...Read moreSee 1 more doctor answer
Aleve Nyquil Nexium (esomeprazole): Hello. When you take Aleve, are you normally taking it with Nexium (esomeprazole)? Ingredients in Nyquil shouldn't negatively interact with Aleve and Nexium (esomeprazole). You can always stagger your medications by taking Aleve with your Nexium (esomeprazole) first. Wait 60 or so minutes and then take Nyquil if you are still concerned about interactions. Hope your cold resolves soon! ...Read more
Yes : If you really need it.Get a more detailed answer ›
No contraindication: No contraindication.Get a more detailed answer ›